Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 272, NWS Little Rock, AR

July 23, 2014Conway County, Pope County, Yell County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 23, 2014, 2:37 PM CDT for Conway County, Pope County, Yell County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2014, 2:37 PM CDT (19:37 UTC)
Expired
Jul 23, 2014, 3:15 PM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Pope County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 12:59 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:28 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 23, 2:28 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED JUL 23 2014

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HIGH PRESSURE CONTINUES OVER THE WESTERN U.S. WITH A TROUGH OF LOW
PRESSURE OVER THE EASTERN U.S. THIS PATTERN WILL CONTINUE THROUGH
THE SHORT TERM PERIOD.

A COLD FRONT WILL CONTINUE TO MOVE THROUGH ARKANSAS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. SOME OF THE STORMS COULD MOVE SLOWLY AND PRODUCE
HEAVY RAIN AND UP TO 2 TO 3 INCHES OF RAINFALL. EXPECT PRECIPITATION
TO DIMINISH THIS EVENING.

DRIER AIR WILL BE USHERED INTO THE STATE BEHIND THE FRONT. NO RAIN
IS EXPECTED FOR THURSDAY THROUGH SATURDAY. A SHORT WAVE WILL MOVE
INTO NORTHWEST ARKANSAS LATE SATURDAY. THIS WILL BRING A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTH. THURSDAY WILL BE A
BIT COOLER...THEN A WARMING TREND WILL BEGIN FRIDAY AND SATURDAY AS
HIGH PRESSURE BUILDS INTO WESTERN ARKANSAS BRIEFLY.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

SUNDAYS COLD FRONT IS LOOKING EVEN LESS IMPRESSIVE...QPF WISE...THAN
IT DID THIS TIME YESTERDAY AND LOWERED POPS ACCORDINGLY.
HOWEVER...NORTHWEST FLOW FOLLOWING FROPA WILL PROVIDE ANOTHER COOL
DOWN TO LINGER THROUGH THE FIRST FEW DAYS OF THE WORK WEEK. ADDED
SOME SLIGHT POPS TOWARDS THE END OF THE PERIOD AS THE UPPER LEVEL
PATTERN AMPLIFIES AND THE NEXT SYSTEM BUILDS OVER THE OK/TX
PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  84  62  89 /  30  10  10  10
CAMDEN AR         72  92  66  93 /  40  10  10  10
HARRISON AR       65  85  63  90 /  20  10  10  10
HOT SPRINGS AR    71  91  66  92 /  40  10  10  10
LITTLE ROCK   AR  71  88  65  91 /  30  10  10  10
MONTICELLO AR     71  91  65  93 /  40  10  10  10
MOUNT IDA AR      71  91  66  92 /  40  10  10  10
MOUNTAIN HOME AR  65  85  62  90 /  20  10  10  10
NEWPORT AR        68  84  62  89 /  30  10  10  10
PINE BLUFF AR     71  90  65  92 /  40  10  10  10
RUSSELLVILLE AR   70  88  65  91 /  20  10  10  10
SEARCY AR         69  86  63  90 /  30  10  10  10
STUTTGART AR      71  87  64  91 /  40  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...51 / LONG TERM...61
Hazardous weather outlook, Jul 23, 8:47 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 AM CDT WED JUL 23 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
847 AM CDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO NORTH ARKANSAS TODAY. THIS WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING...AND THEN MORE
LIKELY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON OVER MUCH OF THE STATE WITH THE MAIN
THREATS BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Jul 23, 1:53 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
153 PM CDT WED JUL 23 2014

ARZ021-022-030-231915-
JOHNSON AR-LOGAN AR-POPE AR-
153 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POPE...NORTHEASTERN LOGAN
AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 215 PM CDT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOLMAN...OR 10 MILES EAST OF CLARKSVILLE...
MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TOKALON...            PINEY BAY REC AREA... LAMAR...
  KNOXVILLE...          HOLMAN...
  CABIN CREEK REC AREA...                     PINEY...
  LUTHERVILLE...        LUDWIG...             DUBLIN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 73.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3529 9329 3534 9351 3561 9339 3555 9318
TIME...MOT...LOC 1853Z 018DEG 16KT 3550 9332

55
Special weather statement, Jul 23, 2:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
203 PM CDT WED JUL 23 2014

ARZ022-031-038-231930-
CONWAY AR-POPE AR-YELL AR-
203 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN YELL...
SOUTHEASTERN POPE AND WESTERN CONWAY COUNTIES UNTIL 230 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF JERUSALEM...OR 15 MILES
NORTHWEST OF MORRILTON...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PETIT JEAN MTN...     LAKE ATKINS...        JERUSALEM...
  HATTIEVILLE...        HAPPY BEND...         GALLA CREEK WMA...
  ATKINS...             KENWOOD...            ECONOMY...
  BLACKWELL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 90 AND 103.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3509 9280 3516 9306 3542 9290 3540 9278
TIME...MOT...LOC 1904Z 014DEG 19KT 3535 9285

55
Special weather statement, Jul 23, 2:18 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT WED JUL 23 2014

ARZ012-021-232000-
JOHNSON AR-NEWTON AR-
218 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND CENTRAL
JOHNSON COUNTIES UNTIL 300 PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF DEVILS KNOB...OR NEAR
FALLSVILLE...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAND...           WALNUT...             LUDWIG LAKE...
  HORSEHEAD LAKE...     DEVILS KNOB...        SALUS...
  OZONE...              OARK...               HILLCREST...
  HARMONY...            FALLSVILLE...         DIXON RIDGE...
  CATALPA...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3582 9335 3549 9340 3554 9367 3577 9354
      3577 9352 3580 9353 3584 9351
TIME...MOT...LOC 1917Z 014DEG 13KT 3575 9345

46
Special weather statement, Jul 23, 2:20 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT WED JUL 23 2014

ARZ021-030-231950-
JOHNSON AR-LOGAN AR-
220 PM CDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF HARTMAN...OR 9 MILES
NORTHEAST OF PARIS...MOVING SOUTH AT 15 MPH.

WIND GUSTS MAY REACH 40 TO 50 MPH WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...              SUBIACO...            HINKLE...
  HARTMAN...            COVE LAKE...          WILKINS...
  DRIGGS...             CORLEY...             COAL HILL...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3538 9374 3538 9371 3543 9372 3547 9370
      3546 9357 3520 9358 3523 9379
TIME...MOT...LOC 1920Z 008DEG 11KT 3539 9366

46
Local storm report, Jul 23, 2:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             MOUNTAIN HOME           36.34N 92.38W
07/23/2014  E0.88 INCH       BAXTER             AR   TRAINED SPOTTER

&&

46
Local storm report, Jul 23, 2:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     2 N MOUNTAIN HOME       36.36N 92.38W
07/23/2014  E60 MPH          BAXTER             AR   TRAINED SPOTTER

            THUNDERSTORM GUSTS WERE ESTIMATED AROUND 60 MPH A COUPLE
            OF MILES NORTH OF MOUNTAIN HOME.

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:16 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp44 min
Jul 23, 1:53 PM CDTSpecial Weather StatementLZKJohnson22 min
Jul 23, 1:56 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Jul 23, 2:03 PM CDTSpecial Weather StatementLZKConway27 min
Jul 23, 2:14 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell46 min
Jul 23, 2:18 PM CDTSpecial Weather StatementLZKJohnson42 min
Jul 23, 2:20 PM CDTSpecial Weather StatementLZKLogan30 min
Jul 23, 2:20 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion40 min
Jul 23, 2:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Searcy, Stone45 min
Jul 23, 3:00 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell60 min
Jul 23, 3:18 PM CDTFlash Flood WarningLZKJohnson, Logan, Pope, Yell2 hr
Jul 23, 3:25 PM CDTSpecial Weather StatementLZKSearcy, Stone30 min
Jul 23, 3:31 PM CDTFlash Flood WarningLZKJohnson, Logan, Scott, Yell119 min
Jul 23, 3:33 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White, Woodruff57 min
Jul 23, 3:41 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk, Scott, Yell64 min
Jul 23, 3:58 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Izard, Sharp, Stone, White34 min
Jul 23, 3:59 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Perry, Pulaski, Saline46 min
Jul 23, 4:12 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Lonoke, Monroe, Prairie, White and 1 more48 min
Jul 23, 4:26 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk49 min
Jul 23, 4:38 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski52 min
Jul 23, 4:43 PM CDTSpecial Weather StatementLZKGrant, Hot Spring, Saline47 min
Jul 23, 4:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, Pulaski47 min
Jul 23, 5:00 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Jefferson and 2 more45 min
Jul 23, 5:15 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring45 min
Jul 23, 5:24 PM CDTFlash Flood WarningLZKLonoke, Pulaski, Saline2 hr
Jul 23, 5:31 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie, Pulaski29 min
Jul 23, 5:38 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 3 more37 min
Jul 23, 5:48 PM CDTSevere Thunderstorm WarningLZKClark, Ouachita27 min
Jul 23, 6:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Calhoun, Clark, Cleveland, Dallas, Grant and 5 more45 min
Jul 23, 6:22 PM CDTSevere Thunderstorm WarningLZKOuachita38 min
Jul 23, 6:42 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Ouachita38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.